MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and alleged on (b)(6) 2017 the patient experienced a blood glucose of 390mg/dl, with an alleged inaccurate delivery issue.Reportedly, the patient received unspecified treatment in the emergency room by their healthcare provider.During troubleshooting with customer technical support, the patient stated the pump was ¿giving too much insulin¿.This complaint is being reported because the patient received treatment in the emergency room associated with an inaccurate delivery issue.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 28-jan-2019 with the following findings: a review of the black box showed the data from the date of the complaint had been overwritten due to continuous use.The available pump history showed no evidence of a pump delivery malfunction.The pump passed all delivery accuracy testing.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6992469
Report Number2531779-2017-25515
Device Sequence Number1496370
Product Code OYC
UDI-Device Identifier10840406100020
UDI-Public0110840406100020
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age45 YR